MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH VERSAPOINT BIPOLAR ELECTRODE - SPRING TIP, 5 FR. (1.6 MM NOM.) X 360 MM

OLYMPUS WINTER & IBE GMBH VERSAPOINT BIPOLAR ELECTRODE - SPRING TIP, 5 FR. (1.6 MM NOM.) X 360 MM
Model Number WA47783A
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: component failure.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The versapoint bipolar electrode was returned to the service center with a report of damaged versapoint electrode.This does not indicate an mdr reportable event.However, mdr reportable failure was found during testing at the service center.During inspection of the device, the spring tip detached/broken off/damage and there was evidence of charred marks with the electrode tip was identified.There was no patient involvement.

Brand Name
VERSAPOINT BIPOLAR ELECTRODE - SPRING TIP, 5 FR. (1.6 MM NOM.) X 360 MM
Common Device Name
VERSAPOINT BIPOLAR ELECTRODE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key25302947
Report Number9610773-2026-04102
Device Sequence Number9319700
Product Code HIH
UDI-Device Identifier14042761086223
UDI-Public14042761086223
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K962482
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberWA47783A
Device Lot NumberU2303093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2026
Initial Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown